I have underactive thyroid and I have numbness to all of my body and loss of sensation also. I have been to doctors and can't find a reason

For this to come on suddenly I just wondering if it could be related at all to my throyid. My last two results were

Tsh - 0.21 t4 - 22

Tsh - 0.16 t4 unknown

Ranges are 0.3- 5.5 for

T4 12-22

I am really keen to do d out what is causing this so I can get sorted.

Thank you for your response in advance

17 Replies

  • Have you had any other blood tests? Specifically full blood count (FBC), B12, folate etc? Numbness could be B12 deficiency:


  • I had blood tests yesterday and everything came back normal. I was told to rest and hopefully it will go! I had ECG as well and again all normal which is good but also frustrating as I don't have any answers

  • You need to ask for copies, see exactly what they have and haven't tested, and see where your results fall in the range. x

  • Ok thanks I will do this.

  • are you taking levothyroxine

  • Yes 75 one day and 100 the next .

  • my suspicion is a reaction to levothyroxine and probably because its been made by mercury pharma

  • Really. I have been taking it for nearly five years. How come it would only happen now? I have never experienced it before . Thank you though, I will certainly explore it though

  • Have you taken notice when given levothyroxine by whom it has been made?

    Sometimes if you have been doing well on it you wouldn't notice the manufacturer. Sometimes there is a change in fillers/binders which is what causes people to inform the MRHA of problems of a particular levo.

    Has the doctor done blood tests for B12, Vit D, iron, ferritin and folate. If not, request these as they can be low.

  • I used to take liquid but it was to expensive so it was changed in December since I have been on the tablets I have not been in the correct ranges. I had blood taken yesterday but I did not ask exactly what they tested for . I just assume they did a general test.

  • The GP will have to think of an alternative if you've become unwell since the change-over. Maybe one of these would suit:-


    Also low B12 etc can give us symptoms.

  • If your problems have arisen since your changeover from liquid levo, it seems to me your prescription doesn't suit you.

    There are a couple of other levothyroxines your GP may wish to prescribe. If they don't work, I would write to my GP as you have proven that the liquid levo suits you


  • Thank you for all your responses, hopefully this will go on its own . I have another appointment Monday if I can last that long ! I can live with my ranges not being right but the numbness and loss if feeling is horrible

  • theres been many complaints about mercury pharma stuff

    plus you may be allergic to chemicals which is precisely what levothyroxine is made from

  • How would I find out if I am allergic to it ? Would they do a blood test ? I just stop taking medication to see if I regain feeling

  • get b12


    folate tested first

    but find out what make of levo you have been given and with next prescription find a chemist who will supply a totally different make

    do not just stop taking them or you will have all the hypo symptoms too

  • Hi, I had loss of sensation to my hands and feet. My b12 levels were in range but low. Once I got my b12 levels high in range my symptoms disappeared. Good luck x

You may also like...